PubAg

Main content area

On Sampling Strategies in Bayesian Variable Selection Problems With Large Model Spaces

Author:
García-donato, G., Martínez-beneito, M. A.
Source:
Journal of the American Statistical Association 2013 v.108 no.501 pp. 340-352
ISSN:
1537-274X
Subject:
Bayesian theory, data analysis, equations, models
Abstract:
One important aspect of Bayesian model selection is how to deal with huge model spaces, since the exhaustive enumeration of all the models entertained is not feasible and inferences have to be based on the very small proportion of models visited. This is the case for the variable selection problem with a moderately large number of possible explanatory variables considered in this article. We review some of the strategies proposed in the literature, from a theoretical point of view using arguments of sampling theory and in practical terms using several examples with a known answer. All our results seem to indicate that sampling methods with frequency-based estimators outperform searching methods with renormalized estimators. Supplementary materials for this article are available online.
Agid:
1233285